MAUDE Adverse Event Report: ETHICON INC. BONE WAX; WAX, BONE

ETHICON INC. BONE WAX; WAX, BONE
Catalog Number W31G
Medical Device Problem Code Failure To Adhere Or Bond (1031)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 04/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What was the indication for use of the bone wax during cranial vault procedure? how much bone wax was used? can you describe how much bleeding (in cc)? when did the bleeding occur (during procedure or post op)? if post op, how many days post op initial procedure? what was performed to stop the bleeding? what medical or surgical intervention was indicated? was any transfusion indicated? was the patient post op care altered due to the bleeding? what are the patient age, gender, weight, prior medical history? what is the surgeon¿s opinion as to the contributing factor to the patient event? what is the current condition of the patient?.
 
Event or Problem Description
It was reported that a patient underwent cranial vault expansion procedure on unknown date and bone wax was used.The bone wax did not adhere to the skull and did not stop bleeding.The patient experienced excessive bleeding.It is unknown how the procedure was completed.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).Additional information was requested and the following was obtained: happened in surgery only one package was used dr.(b)(6) used a hemostatic product to stop the bleeding no adverse effects reported.

Brand Name
BONE WAX
Common Device Name
WAX, BONE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7527384
Report Number2210968-2018-72916
Device Sequence Number1333531
Product Code MTJ
UDI-Device Identifier10705031056992
UDI-Public10705031056992
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
PRE-AMEND
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberW31G
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/28/2018
Supplement Date Received by Manufacturer06/06/2018
Initial Report FDA Received Date05/18/2018
Supplement Report FDA Received Date06/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;